Abstract

We demonstrate that a dielectric medium with purely quadratic nonlinearity [the so-called χ(2) material] can display self-focusing phenomena through a new type of modulational instability of the interacting fundamental and second-harmonic field components and therefore can support propagation of (two-wave) optical solitons. We prove the existence of a family of such solitons, which are found numerically and, in some particular cases, also analytically. The two-wave solitons are stable in the whole parameter region in which they exist.

© 1994 Optical Society of America

Full Article  |  PDF Article

Corrections

Alexander V. Buryak and Yuri S. Kivshar, "Spatial optical solitons governed by quadratic nonlinearity: erratum," Opt. Lett. 20, 1080-1080 (1995)
https://www.osapublishing.org/ol/abstract.cfm?uri=ol-20-9-1080

More Like This
Dark solitons in dispersive quadratic media

Alexander V. Buryak and Yuri S. Kivshar
Opt. Lett. 20(8) 834-836 (1995)

Optical solitons supported by competing nonlinearities

Alexander V. Buryak, Yuri S. Kivshar, and Stefano Trillo
Opt. Lett. 20(19) 1961-1963 (1995)

Spatial walking solitons in quadratic nonlinear crystals

Lluis Torner, Dumitru Mihalache, Dumitru Mazilu, Maria C. Santos, and Nail N. Akhmediev
J. Opt. Soc. Am. B 15(5) 1476-1487 (1998)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Figures (3)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Equations (8)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Metrics